Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Results fluctuations
May 4, 2005

Hello Dr. Young,

I was diagnosed with HIV last year. At the time my CD4 was 55 and VL 680,000. I was treatment naive and the virus didn't have any resistance history. I started on Norvir, Lexiva, Viread, and Emtriva. Later Viread and Emtriva were combined in Truvada. Plus I started taking high blood pressure medication. My VL became undetectable within 6 months (20-50 copies) and CD4 count jumped to 286 by January 2005. My latest test in mid April 2005 showed CD4=216 and VL=68. The decline in CD4 and rise in VL alerted me. Is this something to be concerned with at this time or it is just one of the routine fluctuations that might happen because of season change or different planet alignment? :)Or maybe virus is developing resistance?

Thank you very much in advance

SA

Response from Dr. Young

Thank you for your post.

I'm very happy to hear about your results of your first-line boosted PI regimen. It appears to me that you have had an excellent viral load response and initial CD4 cell rise.

I wouldn't be too concerned about the changes in your most recent set of labs. A viral load of 68 could well be a lab error, or represent inconsequential stimuli to your immune system- such as a cold sore or vaccination. While having follow up labs is always helpful and reassuring, I'd file this one under the "routine" fluctation category.

I hope this helps. Write back if you have any additional questions--

Good luck, BY



Previous
Starting on Septra
Next
Finally good news!!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement